I had Botox injections about two weeks ago. I am now experiencing double vision. Is this a side effect of Botox? How long will this last? What can I do to change this side effect?
Double Vision from Botox?
Doctor Answers (3)
Rare but Possible
If you had the crow's feet area injected, indeed it is possible, though very unlikely, to get double vision (what we term diplopia). This occurs if the BOTOX is injected into the area of the lateral corner (canthus) of the eye too strongly or the dosages or volume is too high.
Double vision, or diplopia, happens when the lateral rectus muscle (the muscle that comes in from the side of the eyeball and helps it move left-to-right), are weakened. Thisoccurs because the BOTOX has diffused through the orbital septum ( the thick film that protects the eye.)
As Dr. Katz points out , one would have expected this to occur earlier. However, occasionally BOTOX effects can turn up later and it is possible you are one of those cases.
I would recommend contacting the physician who administered the injections and a good ophthalmologist.
Botox and double vision
Botox is intentionally used to weaken muscles that can cause eyes to deviate in one direction or another. In some instances, particularly longstanding, double vision may result when it is suddenly corrected.
In instances when Botox is used cosmetically, it can spread up to 1 inch from where it was injected. It does have the potential to spread to the eye muscles particularly if injected near the eyelid. This rarely occurs but may result in double vision. It is temporary and will resolve. However, it can be very unsettling. Contact your physican to let him/her know.
Botox and Double Vision
For this to have developed this long after the Botox is unlikely secondary to the Botox, but I would certainly recommend an immediate visit to your ophthalmologist for a thorough examination!
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.